Crohn's and Amoxicillin/ Calvulanic

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Blairstl
Regular Member


Date Joined Feb 2006
Total Posts : 81
   Posted 9/5/2008 11:15 AM (GMT -7)   

I am very sensitive to medication - especially antibiotics. I have taken many before that cause bad flares. Ironically, I have also taken antibiotics that seem to help my Crohn's. Anyone have any input on Amoxicillin/Clavualanic Acid and Crohn’s. I left a message for my doc, he hasn’t responded yet. Just trying to get a head start…

 

Many thanks,

 

Blair


Diagnosed 10 Yrs. ago at the age of 13 with both CD and AS Arthritis. Suffered from illness long before that. Allergic to many drugs including Sulfas and Imuran.


randynoguts
Veteran Member


Date Joined Jan 2003
Total Posts : 6049
   Posted 9/5/2008 6:37 PM (GMT -7)   
ive done amoxicillan many times... maybe a bit more D and gas afterwards but nothing too bad..
randynoguts 



     http://www.geocities.com/randynogutsweb/


JohnnyRed
New Member


Date Joined Aug 2008
Total Posts : 11
   Posted 9/5/2008 7:09 PM (GMT -7)   
CD over 23 years
 
Have yet to have any antibiotic bother me stomachwise, even the ones that you are told that will definitly cause the runs etc.
 
I think its an individual thing, where you have it, the severity etc. Many people are allergic to different things.

Blairstl
Regular Member


Date Joined Feb 2006
Total Posts : 81
   Posted 9/6/2008 8:46 AM (GMT -7)   
Thanks for the responses. I just didn't know if some were more likely to cause a flare than others. I guess it just depends on the person!

Thanks again,
Blair
Diagnosed 10 Yrs. ago at the age of 13 with both CD and AS Arthritis. Suffered from illness long before that. Allergic to many drugs including Sulfas and Imuran.


beave
Veteran Member


Date Joined Mar 2007
Total Posts : 1091
   Posted 9/8/2008 1:31 PM (GMT -7)   
Augmentin (the antibiotic you're asking about) caused me to have lots of the big D with a fever as well. This continued several days even after I'd finished the Augmentin.

Amoxicillin by itself, on the other hand, caused some loose BM's while taking it, but no fever, and I was fine once I finished it.

So, yeah, it does seem to depend on the person!
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 7:50 AM (GMT -7)
There are a total of 2,732,941 posts in 301,071 threads.
View Active Threads


Who's Online
This forum has 151225 registered members. Please welcome our newest member, Milenita.
288 Guest(s), 14 Registered Member(s) are currently online.  Details
notsosicklygirl, tickbite666, Hungrydude, AnxiousTexan, sararaewald, jujub, iho, steveinErie, pmm73, time2reclaim, Traveler, k07, straydog, racquetball74


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer